Home / Faculty / Celiz, Mark Jason

Celiz, Mark Jason

Assistant Professor
RoomMath Building 218

Research Interests
Approximation theory. Harmonic analysis. Time-frequency analysis. Non-uniform sampling theory. Reproducing kernel Hilbert spaces. Sturm-Liouville operators.
Academic Groups
  • Education
    • Dr.rer.nat. Mathematics (2022), mit Auszeichnung bestanden
      Universität Wien

      Dissertation: Spaces of Functions of Variable Bandwidth Parametrized by Piecewise Constant Functions
      Adviser: Univ.-Prof. Mag. Dr. Karlheinz Gröchenig

    • MS Mathematics (2015)
      University of the Philippines Diliman

      Thesis: Functions in \(L^p(\mathbb{R})\) with Prescribed Time-Frequency Values
      Adviser: Prof. Dr. Noli Reyes

    • BS Mathematics (2012), Magna Cum Laude
      University of the Philippines Diliman

      Thesis: On Nearly Quasi-Einstein Manifolds with Associated Strain Rate Tensor
      Adviser: Prof. Dr. Richard Lemence and Prof. Dr. Marian Roque

  • Research

    Current projects:


    Past projects:

    • Project member (Oct-Dec 2020), Austrian Science Fund (FWF) Grant Project P31887-N32: Sampling in spectral subspaces and variable bandwidth
  • Teaching

    Academic Year 2022-2023 Teaching Load

    • First Semester
      • Math 30 (Intermediate Analysis and Applications)
      • Math 122 (Differential Equations and Applications)
    • Second Semester
      • Math 122 (Differential Equations and Applications)
      • Math 197 (Introduction to Fourier Analysis)
      • Math 222 (Approximation Theory)


    BS Mathematics

    Maria Nazarina Advincula
    Alessandra Anne Teruel

    MS Applied Mathematics (Optimization and Approximation track)

    Jensine Nika Francisco (ongoing, co-adviser: Dr. Bargo)
    Thesis: Reproducing Kernel Hilbert Space Method for Solving the One-dimensional Richard’s Equation

  • Publications

    Published work

    M.J. Celiz, Spaces of functions of variable bandwidth parametrized by piecewise constant functions, PhD thesis, Wien, 2022. Universität Wien, Dissertation. DOI: 10.25365/thesis.72256
    Available at https://utheses.univie.ac.at/detail/63252/

    M.J. Celiz, N. Reyes, Functions in \(L^p(\mathbb{R})\) with prescribed time-frequency values, J. Math. Soc. Phil., Vol 37, Nos. 1-2 (2014), pp. 47-55.
    Available at http://mathsociety.ph/matimyas/images/vol37/Reyes.pdf


    M.J. Celiz, K. Gröchenig, A. Klotz, Spectral Subspaces of Sturm-Liouville Operators and Variable Bandwidth (17 April: submitted for peer review)
    Available at https://arxiv.org/abs/2304.07811